Advertisement

Global Existence Results for a Semilinear Wave Equation with Scale-Invariant Damping and Mass in Odd Space Dimension

  • Alessandro Palmieri
Chapter
Part of the Trends in Mathematics book series (TM)

Abstract

We consider a semilinear wave equation with scale-invariant damping and mass and power nonlinearity. For this model we prove some global (in time) existence results in odd spatial dimension n, under the assumption that the multiplicative constants μ and ν2, which appear in the coefficients of the damping and of the mass terms, respectively, satisfy an interplay condition which makes the model somehow “wave-like”. Combining these global existence results with a recently proved blow-up result, we will find as critical exponent for the considered model the largest between suitable shifts of the Strauss exponent and of Fujita exponent, respectively. Besides, the competition among these two kind of exponents shows how the interrelationship between μ and ν2 determines the possible transition from a “hyperbolic-like” to a “parabolic-like” model. Nevertheless, in the case n ≥ 3 we will restrict our considerations to the radial symmetric case.

Notes

Acknowledgements

The author thanks his supervisor Michael Reissig, who introduced him first to the study of the model considered in this work. Furthermore, the author thanks Marcello D’Abbicco, who provided a crucial hint to overcome a difficulty in the one dimensional case.

References

  1. 1.
    F. Asakura, Existence of a global solution to a semilinear wave equation with slowly decreasing initial data in three space dimensions. Commun. Partial Differ. Equ. 11(13), 1459–1487 (1986)MathSciNetCrossRefGoogle Scholar
  2. 2.
    R. Courant, D. Hilbert, Methods of Mathematical Physics, vol. 2. (Interscience, New York, 1962)zbMATHGoogle Scholar
  3. 3.
    M. D’Abbicco, The threshold of effective damping for semilinear wave equation. Math. Methods Appl. Sci. 38(6), 1032–1045 (2015)MathSciNetCrossRefGoogle Scholar
  4. 4.
    M. D’Abbicco, S. Lucente, A modified test function method for damped wave equation. Adv. Nonlinear Stud. 13(4), 867–892 (2013)MathSciNetCrossRefGoogle Scholar
  5. 5.
    M. D’Abbicco, S. Lucente, NLWE with a special scale invariant damping in odd space dimension. Discret. Contin. Dyn. Syst. Suppl. (2015). 10th AIMS Conference on Dynamical Systems, Differential Equations and Applications, pp. 312–319Google Scholar
  6. 6.
    M. D’Abbicco, S. Lucente, M. Reissig, A shift in the Strauss exponent for semi-linear wave equations with a not effective damping. J. Differ. Equ. 259(10), 5040–5073 (2015)CrossRefGoogle Scholar
  7. 7.
    M. D’Abbicco, A. Palmieri, L p − L q estimates on the conjugate line for semilinear critical dissipative Klein-Gordon equations. PreprintGoogle Scholar
  8. 8.
    M. Ikeda, M. Sobajima, Life-span of solutions to semilinear wave equation with time-dependent critical damping for specially localized initial data. Math. Ann. (2018). https://doi.org/10.1007/s00208-018-1664-1
  9. 9.
    M. Kato, M. Sakuraba, Global existence and blow-up for semilinear damped wave equations in three space dimensions (2018). arXiv:1807.04327Google Scholar
  10. 10.
    H. Kubo, Asymptotic behaviour of solutions to semilinear wave equations with initial data of slow decay. Math. Methods Appl. Sci. 17(12), 953–970 (1994)MathSciNetCrossRefGoogle Scholar
  11. 11.
    H. Kubo, On critical decay and power for semilinear wave equations in odd space dimensions. Deptartment of Mathematics, Hokkaido University. Preprint series #274, ID 1404 (1994), pp. 1–24. http://eprints3.math.sci.hokudai.ac.jp/1404
  12. 12.
    H. Kubo, Slowly decaying solutions for semilinear wave equations in odd space dimensions. Nonlinear Anal. 28(2), 327–357 (1997)MathSciNetCrossRefGoogle Scholar
  13. 13.
    H. Kubo, K. Kubota, Asymptotic behaviors of radially symmetric solutions of \(\square u = |u|{ }^p\) for super critical values p in odd space dimensions. Hokkaido Math. J. 24(2), 287–336 (1995)Google Scholar
  14. 14.
    H. Kubo, K. Kubota, Asymptotic behaviors of radial solutions to semilinear wave equations in odd space dimensions. Hokkaido Math. J. 24(1), 9–51 (1995)MathSciNetCrossRefGoogle Scholar
  15. 15.
    N.A. Lai, Weighted L 2 − L 2 estimate for wave equation and its applications (2018). arXiv:1807.05109Google Scholar
  16. 16.
    N.A. Lai, H. Takamura, K. Wakasa, Blow-up for semilinear wave equations with the scale invariant damping and super-Fujita exponent. J. Differ. Equ. 263(9), 5377–5394 (2017)MathSciNetCrossRefGoogle Scholar
  17. 17.
    W. Nunes do Nascimento, A. Palmieri, M. Reissig, Semi-linear wave models with power non-linearity and scale-invariant time-dependent mass and dissipation. Math. Nachr. 290(11–12), 1779–1805 (2017)Google Scholar
  18. 18.
    A. Palmieri, Global existence of solutions for semi-linear wave equation with scale-invariant damping and mass in exponentially weighted spaces. J. Math. Anal. Appl. 461(2), 1215–1240 (2018)MathSciNetCrossRefGoogle Scholar
  19. 19.
    A. Palmieri, M. Reissig, Semi-linear wave models with power non-linearity and scale-invariant time-dependent mass and dissipation, II. Math. Nachr. 291(11–12), 1859–1892 (2018)MathSciNetCrossRefGoogle Scholar
  20. 20.
    A. Palmieri, M. Reissig, A competition between Fujita and Strauss type exponents for blow-up of semi-linear wave equations with scale-invariant damping and mass. J. Differ. Equ. (2018). https://doi.org/10.1016/j.jde.2018.07.061.
  21. 21.
    A. Palmieri, A global existence result for a semilinear wave equation with scale-invariant damping and mass in even space dimension (2018). arxiv:1804.03978Google Scholar
  22. 22.
    A. Palmieri, Global in time existence and blow-up results for a semilinear wave equation with scale-invariant damping and mass. PhD thesis, TU Bergakademie Freiberg, 2018, 279ppGoogle Scholar
  23. 23.
    J. Peral, L p estimates for the wave equation. J. Funct. Anal. 36(1), 114–145 (1980)MathSciNetCrossRefGoogle Scholar
  24. 24.
    H. Takamura, Improved Kato’s lemma on ordinary differential inequality and its application to semilinear wave equations. Nonlinear Anal. 125, 227–240 (2015)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Z. Tu, J. Lin, A note on the blowup of scale invariant damping wave equation with sub-Strauss exponent (2017). arxiv:1709.00866v2Google Scholar
  26. 26.
    Z. Tu, J. Lin, Life-span of semilinear wave equations with scale-invariant damping: critical strauss exponent case (2017). arxiv:1711.00223Google Scholar
  27. 27.
    Y. Wakasugi, Critical exponent for the semilinear wave equation with scale invariant damping, in Fourier Analysis. Trends Mathematics (Birkhäuser/Springer, Cham, 2014), pp. 375–390Google Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  • Alessandro Palmieri
    • 1
  1. 1.Institute of Applied AnalysisTU Bergakademie FreibergFreibergGermany

Personalised recommendations